Alert archive / California / Wind Advisories in 2015
Wind Advisory 28, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Nov 8, 2015, 7:35 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Nov 9, 2015, 12:00 PM PST. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2015, 7:35 PM PST (03:35 UTC)
- In effect from
- Nov 9, 2015, 12:00 PM PST
- Expired
- Nov 10, 2015, 4:00 PM PST
- In force
- 28 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 3.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2406 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
564 WWUS76 KSGX 090335 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 735 PM PST SUN NOV 8 2015 ...WIND ADVISORY IN EFFECT FROM NOON MONDAY TO 4 PM PST TUESDAY... .A FAST-MOVING WEATHER SYSTEM WILL DROP SOUTHEAST ACROSS SOUTHERN CALIFORNIA MONDAY THROUGH TUESDAY. THIS SYSTEM WILL BRING STRONG AND GUSTY WINDS...PRIMARILY TO THE MOUNTAINS...CANYONS...AND ALONG THE DESERT SLOPES. CAZ055-056-058-060-062-065-091400- /O.NEW.KSGX.WI.Y.0028.151109T2000Z-151111T0000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING- 735 PM PST SUN NOV 8 2015 ...WIND ADVISORY IN EFFECT FROM NOON MONDAY TO 4 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON MONDAY TO 4 PM PST TUESDAY. * WINDS...WESTERLY 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 50 MPH. GUSTS UP TO 65 MPH IN THE WINDIEST LOCATIONS SUCH AS THE SAN GORGONIO AND INTERSTATE 8 PASSES. * TIMING...WINDS INCREASING DURING THE DAY...WITH THE STRONGEST WINDS LIKELY MONDAY NIGHT AND TUESDAY MORNING. WINDS GRADUALLY DIMINISHING TUESDAY AFTERNOON. * LOCATION...STRONG AND GUSTY WINDS OVER THE MOUNTAINS...THROUGH THE PASSES AND CANYONS...AND ALONG THE DESERT SLOPES. * IMPACTS...WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES. MINOR DAMAGE POSSIBLE TO SMALL TREES AND UNSECURED OUTDOOR OBJECTS. BLOWING DUST WILL BE POSSIBLE AT TIMES IN THE DESERTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JMB
6 follow-up statements
865 WWUS76 KSGX 091247 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 447 AM PST MON NOV 9 2015 ...WIND ADVISORY FOR THE MOUNTAINS AND DESERTS FOR THIS AFTERNOON THROUGH TUESDAY AFTERNOON... .A LOW PRESSURE SYSTEM FROM THE NORTHWEST WILL BRING STRONGER ONSHORE FLOW WITH PERIODS OF STRONG GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS FOR THIS AFTERNOON INTO TUESDAY AFTERNOON. CAZ055-056-058-060-062-065-092100- /O.CON.KSGX.WI.Y.0028.151109T2000Z-151111T0000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING- 447 AM PST MON NOV 9 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 PM PST TUESDAY... * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. ISOLATED GUSTS TO 55 MPH POSSIBLE. * TIMING...WINDS STRENGTHENING TODAY...WITH THE STRONGEST WINDS TONIGHT THROUGH TUESDAY MORNING. WINDS GRADUALLY DIMINISHING TUESDAY AFTERNOON. * LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS AND ALONG AND NEAR DESERT MOUNTAIN SLOPES. * VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND AND BLOWING DUST. * IMPACTS...WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES. MINOR DAMAGE POSSIBLE TO SMALL TREES AND UNSECURED OUTDOOR OBJECTS. BLOWING DUST WILL BE POSSIBLE AT TIMES IN THE DESERTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
522 WWUS76 KSGX 092112 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 112 PM PST MON NOV 9 2015 ...WIND ADVISORY FOR THE MOUNTAINS AND DESERTS FOR THIS AFTERNOON THROUGH TUESDAY AFTERNOON... .A LOW PRESSURE SYSTEM FROM THE NORTHWEST WILL BRING STRONGER ONSHORE FLOW WITH PERIODS OF STRONG GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS THIS AFTERNOON THROUGH MOST OF TUESDAY. STRONGEST WINDS WILL BE OVER THE HIGHEST MOUNTAIN PEAK AND ON THE DESERT MOUNTAIN SLOPES WHERE LOCAL GUSTS WILL EXCEED 50 MPH. CAZ055-056-058-060-062-065-100600- /O.CON.KSGX.WI.Y.0028.000000T0000Z-151111T0000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING- 112 PM PST MON NOV 9 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. ISOLATED GUSTS TO 55 MPH POSSIBLE. * TIMING...WINDS STRENGTHENING TODAY...WITH THE STRONGEST WINDS TONIGHT THROUGH TUESDAY MORNING. WINDS GRADUALLY DIMINISHING TUESDAY AFTERNOON. * LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS AND ALONG AND NEAR DESERT MOUNTAIN SLOPES. * VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND AND BLOWING DUST. * IMPACTS...WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES. MINOR DAMAGE POSSIBLE TO SMALL TREES AND UNSECURED OUTDOOR OBJECTS. BLOWING DUST WILL BE POSSIBLE AT TIMES IN THE DESERTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MAXWELL
416 WWUS76 KSGX 100434 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 834 PM PST MON NOV 9 2015 ...WIND ADVISORY FOR THE MOUNTAINS AND DESERTS THROUGH TUESDAY AFTERNOON... .A LOW PRESSURE SYSTEM FROM THE NORTHWEST WILL BRING STRONG AND GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS THIS AFTERNOON THROUGH MOST OF TUESDAY. STRONGEST WINDS WILL BE OVER THE HIGHEST MOUNTAIN RIDGES AND ON THE DESERT MOUNTAIN SLOPES WHERE LOCAL GUSTS WILL EXCEED 55 MPH. CAZ055-056-058-060-062-065-101400- /O.CON.KSGX.WI.Y.0028.000000T0000Z-151111T0000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING- 834 PM PST MON NOV 9 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. ISOLATED GUSTS TO 55 MPH POSSIBLE. * TIMING...STRONGEST WINDS TONIGHT THROUGH TUESDAY MORNING. WINDS GRADUALLY DIMINISHING TUESDAY AFTERNOON. * LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS AND ALONG AND NEAR DESERT MOUNTAIN SLOPES. * VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND AND BLOWING DUST. * IMPACTS...WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES. MINOR DAMAGE POSSIBLE TO SMALL TREES AND UNSECURED OUTDOOR OBJECTS. BLOWING DUST WILL BE POSSIBLE AT TIMES IN THE DESERTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAD
782 WWUS76 KSGX 101026 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 226 AM PST TUE NOV 10 2015 ...WIND ADVISORY FOR THE MOUNTAINS AND DESERTS INTO THIS AFTERNOON... .A LOW PRESSURE SYSTEM MOVING INLAND FROM CALIFORNIA INTO THE GREAT BASIN WILL MAINTAIN STRONGER ONSHORE FLOW WITH PERIODS OF GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS INTO THIS AFTERNOON. CAZ055-056-058-060-062-065-102130- /O.CON.KSGX.WI.Y.0028.000000T0000Z-151111T0000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING- 226 AM PST TUE NOV 10 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. ISOLATED GUSTS TO 55 MPH POSSIBLE. * LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS AND ALONG AND NEAR DESERT MOUNTAIN SLOPES. * VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND AND BLOWING DUST. * IMPACTS...WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES. MINOR DAMAGE POSSIBLE TO SMALL TREES AND UNSECURED OUTDOOR OBJECTS. BLOWING DUST WILL BE POSSIBLE AT TIMES IN THE DESERTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
959 WWUS76 KSGX 102109 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 109 PM PST TUE NOV 10 2015 ...WIND ADVISORY FOR THE MOUNTAINS AND DESERTS INTO THIS AFTERNOON... .A LOW PRESSURE SYSTEM MOVING THROUGH THE GREAT BASIN WILL MAINTAIN STRONGER ONSHORE FLOW WITH GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS THIS AFTERNOON...DIMINISHING GRADUALLY LATE THIS AFTERNOON AND THIS EVENING. CAZ055-056-058-060-062-065-110000- /O.CON.KSGX.WI.Y.0028.000000T0000Z-151111T0000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING- 109 PM PST TUE NOV 10 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH. ISOLATED GUSTS TO 50 MPH POSSIBLE. * LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS AND ALONG AND NEAR DESERT MOUNTAIN SLOPES. * TIMING...WINDS WILL GRADUALLY WEAKEN LATE THIS AFTERNOON AND THIS EVENING. * VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND AND BLOWING DUST. * IMPACTS...WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES. MINOR DAMAGE POSSIBLE TO SMALL TREES AND UNSECURED OUTDOOR OBJECTS. BLOWING DUST WILL BE POSSIBLE AT TIMES IN THE DESERTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MAXWELL
796 WWUS76 KSGX 102355 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 355 PM PST TUE NOV 10 2015 CAZ055-056-058-060-062-065-110100- /O.EXP.KSGX.WI.Y.0028.000000T0000Z-151111T0000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING- 355 PM PST TUE NOV 10 2015 ...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... ADVISORY STRENGTH WINDS ARE NO LONGER EXPECTED. PEAK WIND GUSTS OVER THE PAST 24 HOURS... VOLCAN MOUNTAIN SDGE 61 MPH 5300 FT 3 AM PST TORO PEAK 58 MPH 8700 FT 8 PM PST (YESTERDAY) BOUCHER HILL 58 MPH 5440 FT 8 PM PST (YESTERDAY) EDOM HILL 56 MPH 1550 FT 10 AM PST HARRISON PARK 53 MPH 4861 FT 12 AM PST $$ JAD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Nov 8, 1:35 PM PST, 6 hours earlier.
Area forecast discussion, Nov 8, 1:35 PM PST, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
135 PM PST SUN NOV 8 2015
.SYNOPSIS... ONSHORE FLOW WILL INCREASE THROUGH TUESDAY AS A LOW
PRESSURE TROUGH APPROACHES FROM THE NORTHWEST. A COLD FRONT
ASSOCIATED WITH THE TROUGH WILL SWEEP ACROSS THE AREA ON MONDAY
ACCOMPANIED BY A FEW LIGHT SHOWERS. THIS WILL BE FOLLOWED BY
COLDER...MORE UNSTABLE AIR MONDAY NIGHT INTO TUESDAY MORNING THAT
WILL SET OFF ANOTHER ROUND OF SCATTERED SHOWERS. THE ONSHORE
FLOW WILL BUILD THE MARINE LAYER AND PRODUCE GUSTY WINDS OVER THE
MOUNTAINS AND DESERTS AGAIN LATE MONDAY AND TUESDAY. MUCH COOLER
THROUGH TUESDAY...THEN SUNNY AND MILD FOR THE BALANCE OF THE WEEK AS
HIGH PRESSURE REBUILDS OVER THE GREAT BASIN AND DRY...OFFSHORE FLOW
RETURNS.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING
ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN
BERNARDINO COUNTIES...
TEMPERATURES WERE SEVERAL DEGREES LOWER TODAY THAN YESTERDAY
UNDER SUNNY SKIES AND LIGHT WINDS. DEWPOINTS WERE RISING ALONG THE
COAST...OTHERWISE NO CLOUDS WERE OBSERVED ACROSS THE CWA. SURFACE
PRESSURE GRADIENTS WERE STILL WEAK OFFSHORE FROM NV AT MIDDAY...BUT
TRENDING ONSHORE. THE WEAK GRADIENTS WERE KEEPING WINDS LIGHT. THE
CLOSEST CLOUDS WERE WELL OFFSHORE...WITH A THICKER FRONTAL BAND FROM
NEAR MONTEREY BAY TO NEAR RENO PRESSING SLOWLY SOUTHWARD.
LOW CLOUDS ARE EXPECTED TO FORM OVERNIGHT AND SPREAD INLAND AHEAD OF
A WEAK COLD FRONT APPROACHING FROM THE NW. A FEW SHOWERS COULD BREAK
OUT NEAR THE FRONT ON MON...OTHERWISE IT WILL BE PARTLY CLOUDY AND
COOLER.
SURFACE LOW PRESSURE WILL BE DEVELOPING OVER THE GREAT BASIN AHEAD OF
A LOW PRESSURE TROUGH THAT WILL BE MOVING INLAND ACROSS NORTHERN AND
CENTRAL CA THROUGH TUESDAY. THE GLOBAL MODELS HAVE BEEN CONSISTENT
WITH THE MOVEMENT OF THE TROUGH FOR SEVERAL DAYS NOW...SO CONFIDENCE
IS HIGH THAT IT WILL REMAIN PROGRESSIVE AND BE EAST OF THE AREA ON
WEDNESDAY. SURFACE HIGH PRESSURE WILL BUILD BACK INTO THE GREAT BASIN
FOR THE REMAINDER OF THE WEEK SENDING OUR SURFACE WINDS FLOW BACK
OFFSHORE. THIS WILL SEND THE MARINE AIR AND ASSOCIATED HUMIDITY BACK
OUT TO SEA...AND LEAVE US WITH DRY AND MILD WEATHER WITH SUNNY DAYS
AND CLEAR...CHILLY NIGHTS.
PRECIPITATION...SHOWERS ASSOCIATED WITH THE COLD FRONTAL PASSAGE ON
MONDAY SHOULD BY BRIEF...IF AT ALL. SO NO SIGNIFICANT RAINFALL
AMOUNTS EXPECTED THEN. COLDER...MORE UNSTABLE CONDITIONS ARE FORECAST
TO DEVELOP MON NIGHT INTO EARLY TUE WHEN THERE IS A POTENTIAL FOR
MORE WIDESPREAD AND LOCALLY HEAVIER SHOWERS FAVORING SAN DIEGO
COUNTY. THE SHOWERS WILL BE MOVING RAPIDLY AND HAVE LIMITED MOISTURE
TO WORK WITH...SO RAINFALL AMOUNTS SHOULD BE LIGHT TO LOCALLY
MODERATE. UPSLOPE FLOW MAY AUGMENT RAINFALL TOTALS IN SPOTS ON THE
COASTAL SLOPES...BUT COASTAL AREAS ARE FAVORED AS WELL...DUE TO THE
PROXIMITY TO THE OVER-THE-WATER INSTABILITY.
RAINFALL WILL BE HIGHLY VARIABLE SINCE IT IS CONVECTIVELY DRIVEN.
GENERAL AMOUNTS OF ONE-TENTH TO ONE-QUARTER INCH ARE EXPECTED...BUT
LOCALLY UP TO ONE-HALF INCH IS POSSIBLE IN SPOTS ON THE COASTAL
SLOPES...AND WHERE ISLAND BANDING TARGETS REPEATED CELLS OVER THE
SAME COASTAL AREAS. THE SNOW LEVELS ARE FORECAST TO FALL TO AROUND
5K FT NORTH...AND 6K FT SOUTH BY TUE MORNING. SO A COATING TO AN
INCH OR SO OF SNOW IS POSSIBLE ABOVE 5500 FT...MAINLY NORTHERN
MOUNTAINS. ISOLATED LOW-TOPPED THUNDERSTORMS ARE POSSIBLE OVER THE
COASTAL WATERS AND NEAR THE COAST LATE MON NIGHT/TUE MORNING WITH
GRAUPEL AND BRIEF HEAVY RAIN.
WINDS...OUR 12Z HIRES WRFEMS MODEL SHOWS A WELL DEFINED SFC FRONT
MOVING OVER THE COASTAL WATERS ON MON MORNING...AND PASSING OVER THE
REST OF THE FORECAST AREA DURING THE AFTERNOON. AN ABRUPT WIND SHIFT
FROM SSE TO WEST WILL MARK THE FRONTAL PASSAGE ON MON WITH LOCAL
WIND GUSTS ABOVE 20 MPH POSSIBLE. FARTHER INLAND...WINDS WILL BE
MUCH STRONGER OVER THE MTS WHERE A WIND ADVISORY WILL LIKELY BE
NEEDED. STRONGEST WINDS WITH ISOLATED PEAK GUSTS TO 60 MPH LOOK
POSSIBLE ON MAINLY THE REMOTE RIDGES AND HIGHER DESERT SLOPES BY
LATE MON AFTERNOON THROUGH TUE MORNING.
&&
.AVIATION...
082130Z...MOSTLY CLEAR WITH UNRESTRICTED VIS THROUGH THIS EVENING.
BKN/OVC LOW CLOUDS WILL RETURN TO THE COAST AND VALLEYS LATE
TONIGHT...LIKELY AFTER 06Z...WITH BASES AROUND 1500-2000 FT MSL.
BASES WILL LIKELY LIFT TO 2000-3000 FT AROUND 12Z MON WITH TOPS TO
4000 FT MSL. A BKN CIG WILL CONTINUE MOST OF MONDAY WITH ISOLATED-
SCATTERED SHOWERS...THOUGH MOST VIS WILL REMAIN ABOVE 5 MI. LOWER
COASTAL SLOPES OF THE MOUNTAINS WILL BE OBSCURED IN CLOUDS/FOG AT
TIMES MONDAY. LOCAL WESTERLY WIND GUSTS 30-45 KT WILL OCCUR ON THE
DESERT MOUNTAIN SLOPES AFTER 18Z MONDAY.
&&
.MARINE... 130 PM...NO HAZARDOUS MARINE WEATHER IS EXPECTED THROUGH
TONIGHT. A LOW PRESSURE TROUGH MOVING ACROSS CA WILL BRING GUSTY NW
WINDS 20-30 KT MON AFTERNOON THROUGH TUE EVENING...AND COMBINED SEAS
OF 6 TO 10 FEET. THE COMBINATION OF STRONG WINDS AND LARGE SEAS WILL
CREATE CONDITIONS HAZARDOUS TO SMALL CRAFT...AND A SMALL CRAFT
ADVISORY WILL BE IN EFFECT FOR THAT TIME PERIOD. WINDS AND SEAS WILL
SLOWLY DIMINISH TUE NIGHT. ALSO...THERE IS A SLIGHT CHANCE OF
THUNDERSTORMS WITH CLOUD-TO-WATER LIGHTNING STRIKES LATE MONDAY
NIGHT AND TUESDAY MORNING. NO HAZARDOUS MARINE WEATHER IS EXPECTED
WED-FRI.
&&
.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...SMALL CRAFT ADVISORY FROM 2 PM MONDAY TO 9 PM PST TUESDAY FOR
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND
OUT TO 30 NM-WATERS FROM SAN MATEO POINT TO THE MEXICAN
BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE
ISLAND.
&&
PUBLIC...JAD
AVIATION/MARINE...MAXWELLNearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.